Alert archive / Illinois / Special Weather Statements in 2025
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Apr 19, 2025, 3:37 AM CDT for Clark County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2025, 3:37 AM CDT (08:37 UTC)
- Expired
- Apr 19, 2025, 4:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.50 in
- Wind
- 55
County Clark County, IL
The radar
The Evansville,IN radar (KVWX), 114 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 624 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.4
The text
As transmitted.
372
WWUS83 KILX 190837
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
337 AM CDT Sat Apr 19 2025
ILZ057-063-190900-
Clark-Edgar-
337 AM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRAWFORD...
SOUTHEASTERN EDGAR AND EASTERN CLARK COUNTIES THROUGH 400 AM CDT...
At 336 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Darwin, Dennison, West York, West Union, York, Lincoln Trail State
Park, and Marshall.
This includes Interstate 70 between mile markers 140 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3934 8756 3934 8758 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3916 8764 3916 8766 3917 8766 3917 8769
3941 8781 3950 8753 3936 8753
TIME...MOT...LOC 0836Z 246DEG 53KT 3935 8757
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
$$
CoppleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 1:43 AM CDT, 1 hour 54 minutes earlier. Its key messages:
- Scattered thunderstorms this morning will be capable of large hail and damaging wind gusts. There is a level 2 of 5 (slight) risk for severe weather until 7am. Then, a marginal risk (level 1 of 5) lingers near and south of the I-70 corridor today.
- Some training thunderstorms this morning into the afternoon may result in localized flooding, with the highest risk near and south of roughly I-70.
- On Sunday, there is slight risk for severe weather for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties.
Area forecast discussion, Apr 19, 1:43 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 143 AM CDT Sat Apr 19 2025 .KEY MESSAGES... - Scattered thunderstorms this morning will be capable of large hail and damaging wind gusts. There is a level 2 of 5 (slight) risk for severe weather until 7am. Then, a marginal risk (level 1 of 5) lingers near and south of the I-70 corridor today. - Some training thunderstorms this morning into the afternoon may result in localized flooding, with the highest risk near and south of roughly I-70. - On Sunday, there is slight risk for severe weather for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties. && .DISCUSSION... Issued at 143 AM CDT Sat Apr 19 2025 Well the cap never broke this past evening. However, the storms from southwest of the CWA have finally arrived this morning. A slight risk for severe weather still exists for central and southeastern IL through 12z, so a few of these storms could be strong-to-severe. Primarily watching out for damaging winds and 1 inch hail. The passing cold front will stall out over central IL today. We are still expecting heavy showers and potentially strong storms into the morning. Showers, heavy at times, will continue into the afternoon for areas near and south of I-72. CAMs show a break in the rain from 00z to 10z Sunday. Then as the boundary lifts back north as a warm front, more rain and thunderstorms enter the forecast area. The warm front is connected to a secondary low pressure system that will lift northeastward Sunday. More severe weather is forecast for much of the day, Sunday. There looks to be a morning round associated with the warm front, and then an evening round with the cold front passage. Sunday's severe threat looks to be a classic high shear / low CAPE day. Highest shear will be located closest to the triple point region, with a few hundred J/kg of CAPE ahead of the front. SPC has a slight risk for the southwest portion of the CWA and a marginal risk as far east as the I-57 corridor. There is an enhanced (level 3 out of 5) risk for severe weather just to the west of Schuyler and Scott counties. The rainfall from this morning to Monday morning from the multiple rounds of showers and thunderstorms is forecast to be from 1-2 inches. The HREF has a 70% chance of more than 1.5 inches of rain along the I-70 corridor through Sunday evening. Creeks and streams may become stressed with the additional rainfall, especially if they are already quite high from the previous weeks. Beyond Monday morning, a high pressure settles in for Monday and Tuesday, bringing calmer weather. Then several more rounds of rain are possible through the rest of the work week as multiple waves pass overhead. The next week will be above normal temperature-wise, with highs in the 70s to near 80s and lows in the 50s to 60s. Copple && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1212 AM CDT Sat Apr 19 2025 A slow moving cold front is in the process of moving across central Illinois late tonight, roughly positioned just east of the I-55 corridor as of midnight. South-southwest winds ahead of the front will shift to the west-northwest behind it with speeds of around 15 kts or less. A cluster of storms in southern Missouri will lift northeast overnight, spreading showers and storms into the area roughly between 08-12Z. The better chances for thunderstorms will be south of the terminals. However, did add PROB30 groups for -TSRA at KSPI and KDEC for the isolated threat of lightning. MVFR ceilings will be common overnight and linger into Saturday. Some improvements to ceilings should be seen over the northern half of Illinois by Saturday afternoon, but the previously mentioned cold front will stall out near the I-70 corridor, keeping low stratus in place over parts of central and southern Illinois through the end of the TAF period. NMA && .ILX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 18, 3:46 PM CDT, 11 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 346 PM CDT Fri Apr 18 2025 ILZ027>031-036>038-040>043-047>051-191100- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected to develop this afternoon near the Illinois River, spreading eastward and continuing into the evening. Some of these storms may become severe, with damaging winds and large hail the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional severe thunderstorms are possible Sunday. These could have a risk of a few tornadoes, large hail, and locally damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 5 pm and 10 pm. Expected storm motion is toward the northeast around 50 mph. ILZ044>046-052>057-061-191100- Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles- Edgar-Shelby- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for central Illinois and east central Illinois. .DAY ONE...Tonight. Southwest winds will gust to around 40 mph this afternoon, causing difficult travel for high profile vehicles. Scattered thunderstorms are expected to spread eastward into the area this evening. Some of these storms may become severe, with damaging winds and large hail the main threats. Areas of heavy rain are also expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be scattered from Saturday through Sunday evening. A few of these storms may be strong to severe with hail and locally damaging winds the main threats. Periods of heavy rain will continue into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 6 pm and midnight. Expected storm motion is toward the northeast around 50 mph. ILZ062-063-066>068-071>073-191100- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 346 PM CDT Fri Apr 18 2025 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Tonight. Although showers and a few thunderstorms are possible this evening, the strongest storms look to arrive late tonight, which could be strong to severe with, with damaging winds and large hail the main threats. Areas of heavy rain are also expected after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be scattered from Saturday through Sunday evening. A few of these storms may be strong to severe with hail and locally damaging winds the main threats. Periods of heavy rain will continue into Sunday. This heavy rain may cause renewed flooding on parts of the Little Wabash and Wabash Rivers early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after midnight. Expected storm motion is toward the northeast around 45 mph. 37
In the hours before
Local storm report, Apr 19, 2:54 AM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
254 AM CDT Sat Apr 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 AM Tstm Wnd Gst 1 N Xenia 38.65N 88.63W
04/19/2025 M55 MPH Clay IL Fire Dept/Rescue
Intersection of US-50 and Xenia-Iola Road.
&&
GeelhartSpecial weather statement, Apr 19, 3:37 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
337 AM CDT Sat Apr 19 2025
ILZ057-063-190900-
Clark-Edgar-
337 AM CDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRAWFORD...
SOUTHEASTERN EDGAR AND EASTERN CLARK COUNTIES THROUGH 400 AM CDT...
At 336 AM CDT, Doppler radar was tracking a strong thunderstorm near
Marshall, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Darwin, Dennison, West York, West Union, York, Lincoln Trail State
Park, and Marshall.
This includes Interstate 70 between mile markers 140 and 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3934 8756 3934 8758 3931 8762 3930 8760
3928 8761 3925 8759 3925 8757 3922 8757
3916 8764 3916 8766 3917 8766 3917 8769
3941 8781 3950 8753 3936 8753
TIME...MOT...LOC 0836Z 246DEG 53KT 3935 8757
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
CoppleThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:32 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 28 min |
| Apr 19, 2:59 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 12 min |
| Apr 19, 6:06 PM CDT | River Flood Warning | ILX | Clay, Richland | 5 days |
Nearby
Special Weather Statements in Illinois, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.